Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 22, 2016, 5:42 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2016, 5:42 PM EDT (21:42 UTC)
- Expired
- Apr 22, 2016, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
451
WWUS82 KFFC 222142
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT FRI APR 22 2016
GAZ004-005-222215-
MURRAY GA-WHITFIELD GA-
542 PM EDT FRI APR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY AND WHITFIELD COUNTIES
UNTIL 615 PM EDT...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER VARNELL...OR 10 MILES
EAST OF RINGGOLD...MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...DAWNVILLE...
CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...GREGORY...SUMAC...RAMHURST...ROCKY FACE AND RED CLAY S.P..
LAT...LON 3499 8462 3486 8462 3482 8458 3479 8461
3478 8464 3473 8466 3466 8466 3479 8509
3482 8508 3482 8506 3487 8506 3486 8503
3488 8501 3491 8502 3492 8501 3497 8500
3497 8498 3499 8498
TIME...MOT...LOC 2141Z 276DEG 27KT 3492 8493
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 22, 3:22 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 22, 3:22 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT FRI APR 22 2016 .SHORT TERM /TONIGHT THROUGH SUNDAY/... CONVECTION CONTINUES TO INCREASE ACROSS AL...ERN TN AND NW GA. SO FAR NOTHING TOO BAD WITH A COUPLE SIG WX ADVISORIES ISSUED OVER NRN AL. CURRENT TEMPS STILL IN THE UPPER 60S TO AROUND 70 AND DEWPOINTS AROUND 60. RESULTING SBCAPE OVER ERN AL AND FAR NW GA STILL LIMITED TO 500-1000 J/KG AND VERTICAL WIND SHEAR QUITE WEAK. LOW END DAMAGING WIND AND SMALL HAIL THREAT APPEARS TO BE IN LINE WITH SPC MARGINAL RISK BUT WILL CONTINUE TO MONITOR. EXPECT ISOLD TO SCT /20-40PCT/ COVERAGE OF STORMS REST OF AFTERNOON THRU 10 PM OR SO TONIGHT BEFORE DIMINISHING. SO POPS APPEAR OK. ALL PRECIP SHOULD BE OUT OF CWA BY MIDNIGHT. NO FCST PROBLEMS EXPECTED THRU REST OF SHORT TERM FCST PERIOD. IF WINDS DIE DOWN TONIGHT...AS SOME MOS FORECASTS INDICATE...COULD SEE PATCHY GROUND FOG. TEMPERATURES NEAR OR ABOVE NORMAL THIS WEEKEND. BLEND INCORPORATING BIAS CORRECTION AND RECENT PERFORMANCE GENERALLY ACCEPTED. SNELSON && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... NLISTEMAA NO MAJOR CHANGES TO THE LONG TERM PORTION OF THE FORECAST WERE NEEDED. TWO SYSTEMS ARE EXPECTED TO IMPACT THE CWFA...ONE DURING THE MIDDLE PART OF THE WEEK WITH THE NEXT SYSTEM EXPECTED FOR FRIDAY INTO THE EARLY WEEKEND. HIGH PRESSURE WILL REMAIN ACROSS THE WESTERN ATLANTIC THROUGH TUESDAY. HOWEVER, THE HIGH CENTER WILL GET SHIFTED TO THE SOUTH AND EAST BY LATE TUESDAY/EARLY WEDNESDAY AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTH. THE 500MB FLOW WILL REMAIN ZONAL THROUGH THROUGH THE END OF THE WEEK...SO THE BOUNDARY SHOULD NOT MAKE IT TOO FAR INTO THE NORTHERN CWFA BEFORE STALLING. THE HIGHEST POPS FOR THE MIDDLE PART OF THE WEEK SHOULD BE IN THE VICINITY OF THIS BOUNDARY. CURRENTLY...THE LONG TERM MODELS HAVE THE NEXT BOUNDARY IMPACTING THE CWFA ON FRIDAY INTO EARLY SATURDAY. NLISTEMAA PREV LONG TERM DISCUSSION /SATURDAY NIGHT THROUGH THURSDAY/... /ISSUED 344 AM EDT FRI APR 22 2016/ LONG TERM PERIOD BEGINS WITH LAST OF THE SHORTWAVE ENERGY EXITING EAST AND TAKING ALL OF THE DEEP LAYER MOISTURE WITH IT. WITH TIME...THROUGH SUNDAY...THE TROUGH WILL BE REPLACED BY AND UPPER LEVEL RIDGE PROVIDING FOR A DRY PATTERN AND INCREASING TEMPERATURES. BY SUNDAY AFTERNOON...MOST LOCATIONS WILL BE APPROACHING THE 80 DEGREE MARK ONCE AGAIN WHICH WILL BE SOME 3 TO 5 DEGREES ABOVE SAT VALUES. A FAIRLY STAGNANT PATTERN IN STORE THROUGH MONDAY NIGHT AS UPPER RIDGE DOMINATES FOR MOST OF THE PERIOD BUT DOES BREAK DOWN INTO MORE OF A ZONAL FLOW BY TUE MORNING. SURFACE RIDGE WILL GRADUALLY SHIFT FROM THE CAROLINAS TO WELL OFFSHORE WHICH WILL PROMOTE MORE OF A MOIST SOUTHERLY FLOW ACROSS THE AREA. IMPULSES MOVING QUICKLY ACROSS THE SOUTH WILL EVENTUALLY IMPACT PORTIONS OF NORTH GEORGIA TUESDAY AFTERNOON. MOISTURE WILL CONTINUE TO BE LIMITED BUT ENOUGH LIFT AND INSTABILITY PRESENT TO WARRANT LOW END CHANCE POPS ACROSS THE FAR NORTHERN TIER. WILL CONTINUE WITH THE MAINLY DIURNAL CONVECTION AND LOW END CHANCE POPS ACROSS THE FAR NORTH THROUGH WED. THEREAFTER...A COLD FRONT WILL SAG INTO THE STATE WITH INCREASED DEEP LAYER MOISTURE. FRONT HOWEVER STALLS QUICKLY AS UPPER RIDGE BUILDS BACK IN AND MOISTURE LESSENS. SOME INDICATIONS FOR LATE FRI INTO NEXT WEEKEND OF POTENTIAL NW FLOW STORMS BUT OVERALL A BENIGN PATTERN FOR MID SPRING. DEESE && .PREV DISCUSSION... /ISSUED 228 PM EDT FRI APR 22 2016/ UPDATE... ALREADY DID TWEAKS TO NEAR TERM POP...WX AND SKY GRIDS BASED ON RADAR TRENDS. HIRES MODELS AND HRRR DOING A DECENT JOB HANDLING THE RAIN BAND AND NOW DEVELOPING ISOLD CONVECTION IN ERN AL...NW GA AND CENTRAL/ERN TN. INSTABILITY INCREASING IN ERN AL BUT NOT AS MUCH AS FEARED EVEN THOUGH TEMPS AROUND 80F IN COUNTIES SOUTH AND EAST OF RAIN AREA IN EC GA. ANY STORMS THAT DEVELOP OVER NW GA THIS AFTERNOON COULD HAVE SOME STRONG WINDS AND SMALL HAIL THREAT. SNELSON && AVIATION... 18Z UPDATE... SEVERAL ISSUES WITH FORECAST...IFR CIGS FINALLY DISSIPATING IN RAIN AREA. STUBBORN TO CLEAR OUT OF KCSG BUT MOST OTHER AREAS MVFR OR VFR AT THIS TIME. SFC WINDS MOSTLY SW BUT MAY BRIEFLY SWITCH TO SE ON BACK SIDE OF RAIN AREA MOVING THROUGH. ISOLD TSRA EXPECTED TO INCREASE OVER NW 1/2 OF GA THRU 23Z. EXPECTED COVERAGE JUST ENOUGH TO WARRANT TEMPO FOR 21-24Z AT ATL METRO AIRPORTS. RAPID CLEARING EXPECTED AFTER 02Z BUT COULD SEE PATCH GROUND FOG AFTER 10Z WHERE WINDS GO CALM AND PREVIOUS RAINFALL SLOW TO EVAPORATE. SFC WINDS WILL REMAIN ON WEST COMPONENT THRU FCST. NO SIGNIFICANT GUSTS EXPECTED. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TSRA LIKELIHOOD AND LOCATIONS. MEDIUM CONFIDENCE ON FOG OVERNIGHT. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 78 54 79 / 40 0 0 0 ATLANTA 56 75 56 78 / 40 0 0 0 BLAIRSVILLE 52 72 49 76 / 50 0 0 0 CARTERSVILLE 53 74 51 79 / 30 0 0 0 COLUMBUS 57 77 56 81 / 40 0 0 0 GAINESVILLE 55 75 54 77 / 40 0 0 0 MACON 57 78 55 81 / 40 0 0 0 ROME 54 75 51 79 / 30 0 0 0 PEACHTREE CITY 53 76 52 79 / 50 0 0 0 VIDALIA 62 80 59 82 / 40 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....NLISTEMAA AVIATION...SNELSON
Hazardous weather outlook, Apr 22, 4:35 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT FRI APR 22 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-232045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 435 PM EDT FRI APR 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. A FEW STORMS MAY BE STRONG. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. DISCUSSION... AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTH AND WEST GEORGIA...SPREADING EAST ACROSS CENTRAL GEORGIA...AND THEN WEAKENING AROUND 9PM INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND WEDNESDAY AFTERNOONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 22, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT FRI APR 22 2016
GAZ004-005-222215-
MURRAY GA-WHITFIELD GA-
542 PM EDT FRI APR 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY AND WHITFIELD COUNTIES
UNTIL 615 PM EDT...
AT 541 PM EDT...A STRONG THUNDERSTORM WAS OVER VARNELL...OR 10 MILES
EAST OF RINGGOLD...MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...DAWNVILLE...
CRANDALL...CISCO...TENNGA...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...GREGORY...SUMAC...RAMHURST...ROCKY FACE AND RED CLAY S.P..
LAT...LON 3499 8462 3486 8462 3482 8458 3479 8461
3478 8464 3473 8466 3466 8466 3479 8509
3482 8508 3482 8506 3487 8506 3486 8503
3488 8501 3491 8502 3492 8501 3497 8500
3497 8498 3499 8498
TIME...MOT...LOC 2141Z 276DEG 27KT 3492 8493The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 6:19 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 41 min |
| Apr 22, 7:01 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon | 44 min |
| Apr 22, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 25 min |
| Apr 22, 7:26 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
| Apr 22, 7:41 PM EDT | Special Weather Statement | FFC | Gordon, Pickens | 34 min |
| Apr 22, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Pickens | 31 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.